Alert archive / Massachusetts / Small Craft Advisories in 2018

Small Craft Advisory 141, NWS Boston/Norton, MA

November 4, 2018

NWS Boston/Norton, MA issued this small craft advisory at Nov 4, 2018, 7:41 AM EST. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Nov 4, 2018, 7:41 AM EST (12:41 UTC)
Expired
Nov 4, 2018, 2:52 PM EST
In force
7 hr
Issued by
NWS Boston/Norton, MA

The text

As transmitted.

299 
WHUS71 KBOX 041241
MWWBOX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Boston/Norton MA
741 AM EST Sun Nov 4 2018

ANZ254-255-042045-
/O.NEW.KBOX.SC.Y.0141.181104T1241Z-181105T0000Z/
Coastal waters from Provincetown MA to Chatham MA to Nantucket MA
out 20 nm-
Coastal Waters extending out to 25 nm South of Marthas Vineyard
and Nantucket-
741 AM EST Sun Nov 4 2018

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 7 PM EST THIS EVENING...

The National Weather Service in Boston/Norton has issued a Small
Craft Advisory, which is in effect until 7 PM EST this evening.

* WINDS AND SEAS...Northwest winds 10 to 15 kt with gusts up to 
  25 kt. Seas 4 to 7 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 25 to 33 knots,
or seas 5 feet or greater, are expected to produce hazardous wave
conditions to small craft. Inexperienced mariners, especially
those operating smaller vessels, should avoid navigating in these
conditions.

&&

$$

ANZ256-042045-
/O.NEW.KBOX.SC.Y.0141.181104T1241Z-181105T0000Z/
Coastal Waters from Montauk NY to Marthas Vineyard extending out
to 20 nm South of Block Island-
741 AM EST Sun Nov 4 2018

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 7 PM EST THIS EVENING...

The National Weather Service in Boston/Norton has issued a Small
Craft Advisory, which is in effect until 7 PM EST this evening.

* WINDS AND SEAS...North winds 10 to 15 kt with gusts up to 20 
  kt. Seas 5 to 8 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 25 to 33 knots,
or seas 5 feet or greater, are expected to produce hazardous wave
conditions to small craft. Inexperienced mariners, especially
those operating smaller vessels, should avoid navigating in these
conditions.

&&

$$

ANZ235-237-042045-
/O.NEW.KBOX.SC.Y.0141.181104T1241Z-181104T2100Z/
Rhode Island Sound-Block Island Sound-
741 AM EST Sun Nov 4 2018

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 PM EST THIS AFTERNOON...

The National Weather Service in Boston/Norton has issued a Small
Craft Advisory, which is in effect until 4 PM EST this afternoon.

* WINDS AND SEAS...Northwest winds 5 to 10 kt with gusts up to 
  20 kt. Seas 3 to 6 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 25 to 33 knots,
or seas 5 feet or greater, are expected to produce hazardous wave
conditions to small craft. Inexperienced mariners, especially
those operating smaller vessels, should avoid navigating in these
conditions.

&&

$$

ANZ250-251-042045-
/O.EXT.KBOX.SC.Y.0140.000000T0000Z-181104T2100Z/
Coastal waters east of Ipswich Bay and the Stellwagen Bank
National Marine Sanctuary-Massachusetts Bay and Ipswich Bay-
741 AM EST Sun Nov 4 2018

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 PM EST THIS
AFTERNOON...

* WINDS AND SEAS...Northwest winds 10 to 15 kt with gusts up to 
  25 kt. Seas 3 to 6 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 25 to 33 knots,
or seas 5 feet or greater, are expected to produce hazardous wave
conditions to small craft. Inexperienced mariners, especially
those operating smaller vessels, should avoid navigating in these
conditions.

&&

$$

For the latest updates...please visit our webpage at
www.weather.gov/boston

You can follow us on Facebook at
www.facebook.com/NWSBoston

You can follow us on Twitter at
@NWSBoston
2 follow-up statements
791 
WHUS71 KBOX 041506
MWWBOX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Boston/Norton MA
1006 AM EST Sun Nov 4 2018

ANZ254-255-042315-
/O.CON.KBOX.SC.Y.0141.000000T0000Z-181105T0000Z/
Coastal waters from Provincetown MA to Chatham MA to Nantucket MA
out 20 nm-
Coastal Waters extending out to 25 nm South of Marthas Vineyard
and Nantucket-
1006 AM EST Sun Nov 4 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS
EVENING...

* WINDS AND SEAS...Northwest winds 10 to 15 kt with gusts up to 
  25 kt. Seas 4 to 7 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 25 to 33 knots,
or seas 5 feet or greater, are expected to produce hazardous wave
conditions to small craft. Inexperienced mariners, especially
those operating smaller vessels, should avoid navigating in these
conditions.

&&

$$

ANZ256-042315-
/O.CON.KBOX.SC.Y.0141.000000T0000Z-181105T0000Z/
Coastal Waters from Montauk NY to Marthas Vineyard extending out
to 20 nm South of Block Island-
1006 AM EST Sun Nov 4 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS
EVENING...

* WINDS AND SEAS...Northwest winds 10 to 15 kt. Seas 4 to 6 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 25 to 33 knots,
or seas 5 feet or greater, are expected to produce hazardous wave
conditions to small craft. Inexperienced mariners, especially
those operating smaller vessels, should avoid navigating in these
conditions.

&&

$$

ANZ250-251-042100-
/O.CON.KBOX.SC.Y.0140.000000T0000Z-181104T2100Z/
Coastal waters east of Ipswich Bay and the Stellwagen Bank
National Marine Sanctuary-Massachusetts Bay and Ipswich Bay-
1006 AM EST Sun Nov 4 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST THIS
AFTERNOON...

* WINDS AND SEAS...Northwest winds 10 to 20 kt with gusts up to 
  25 kt. Seas 3 to 5 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 25 to 33 knots,
or seas 5 feet or greater, are expected to produce hazardous wave
conditions to small craft. Inexperienced mariners, especially
those operating smaller vessels, should avoid navigating in these
conditions.

&&

$$

ANZ235-237-042100-
/O.CON.KBOX.SC.Y.0141.000000T0000Z-181104T2100Z/
Rhode Island Sound-Block Island Sound-
1006 AM EST Sun Nov 4 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST THIS
AFTERNOON...

* WINDS AND SEAS...Northwest winds 5 to 10 kt. Seas 3 to 6 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 25 to 33 knots,
or seas 5 feet or greater, are expected to produce hazardous wave
conditions to small craft. Inexperienced mariners, especially
those operating smaller vessels, should avoid navigating in these
conditions.

&&

$$

For the latest updates...please visit our webpage at
www.weather.gov/boston

You can follow us on Facebook at
www.facebook.com/NWSBoston

You can follow us on Twitter at
@NWSBoston
908 
WHUS71 KBOX 041952
MWWBOX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Boston/Norton MA
252 PM EST Sun Nov 4 2018

ANZ235-237-042100-
/O.CAN.KBOX.SC.Y.0141.000000T0000Z-181104T2100Z/
Rhode Island Sound-Block Island Sound-
252 PM EST Sun Nov 4 2018

...SMALL CRAFT ADVISORY IS CANCELLED...

The National Weather Service in Boston/Norton has cancelled the
Small Craft Advisory.

Seas will continue to diminish through the evening.

$$

ANZ250-251-042100-
/O.CAN.KBOX.SC.Y.0140.000000T0000Z-181104T2100Z/
Coastal waters east of Ipswich Bay and the Stellwagen Bank
National Marine Sanctuary-Massachusetts Bay and Ipswich Bay-
252 PM EST Sun Nov 4 2018

...SMALL CRAFT ADVISORY IS CANCELLED...

The National Weather Service in Boston/Norton has cancelled the
Small Craft Advisory.

Seas will continue to diminish through the evening.

$$

ANZ254>256-042100-
/O.CAN.KBOX.SC.Y.0141.000000T0000Z-181105T0000Z/
Coastal waters from Provincetown MA to Chatham MA to Nantucket MA
out 20 nm-
Coastal Waters extending out to 25 nm South of Marthas Vineyard
and Nantucket-
Coastal Waters from Montauk NY to Marthas Vineyard extending out
to 20 nm South of Block Island-
252 PM EST Sun Nov 4 2018

...SMALL CRAFT ADVISORY IS CANCELLED...

The National Weather Service in Boston/Norton has cancelled the
Small Craft Advisory.

Seas will continue to diminish through the evening.

$$

For the latest updates...please visit our webpage at
www.weather.gov/boston

You can follow us on Facebook at
www.facebook.com/NWSBoston

You can follow us on Twitter at
@NWSBoston

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before this small craft advisory went out at Nov 4, 7:19 AM EST, 22 minutes earlier.

Area forecast discussion, Nov 4, 7:19 AM EST, 22 minutes before
Area Forecast Discussion
National Weather Service Boston/Norton MA
719 AM EST Sun Nov 4 2018

.SYNOPSIS...
Winds continue to diminish this morning as high pressure builds into
the region today, providing dry but cool weather. A couple low
pressure systems will bring periods of wet weather to the region
Monday afternoon into Tuesday night. High pressure will follow and
bring dry weather for Wednesday and Thursday. Another low pressure
system will likely bring more rain to the region sometime Friday,
which may even linger into Saturday.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
715 AM update...

The hour earlier sunrise this morning courtesy of daylight
saving time is illuminating some sparse high clouds crossing the
region but sunny skies previal. Nightime microphysics imagery
from GOES 16 shows that layer of mid clouds over western MA
retreating as we speak and this trend will continue through the
morning. Temperatures aremainly in the 30s as of 7am on their
way to the low 50s or upper 40s in higher elevations. These
temps with light winds and plenty of sun will make for a very
pleasant day in SNE.

Previous Discussion...

Today...

Short wave ridging and accompanying 1030+ mb high pressure advects
across the region today providing fine autumn weather. It's a cool
airmass with 925 mb temps around +2C at 18z. Given 1030+ mb high
pressure overhead boundary layer mixing will limited to about 925 mb
per model soundings. Thus expect high temperatures to top out in the
lower 50s with upper 40s across the high terrain. However it will
feel quite pleasant given full sunshine and light winds.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM MONDAY/...
4 AM update...

Sunday night...

Short wave ridging and associated surface high pressure is slow to
depart the region so dry weather lingers through the night. As
previous forecaster noted inverted ridge of high pressure lingers
across the area much of the night. Therefore with light winds, dry
airmass and low and mid level clouds holding off until Monday,
conditions look favorable for radiational cooling. Thus another cool
night with temps falling rapidly after sunset and lows in the 30s
and even some 20s in the typically cooler locations (I495 corridor
of eastern MA). Given the above reasoning we will lean toward the
coldest MOS guidance.

Monday...

Dry weather to begin the day but clouds increase as the day
progresses with short wave trough moving from OH/PA into NY state.
However good model agreement on this short wave deamplifying Mon as
it rides up and over east ridge. However some of the model guidance
has a modest low to mid level jet emerging off the mid Atlantic
coast and tracking northeast toward southern New England. Although
models vary on strength of this jet so some uncertainty on timing of
rain and intensity. For now looks like the first half of the day is
dry with rain chances increasing after 18z Monday especially from
the south into CT/RI and south of the pike (I-90) in MA.

It will be cool and breezy with 1030+ mb high over the Maritimes
combining with developing inverted trough off the south coast. Given
still mild ocean temps highs will reach the low to mid 50s along the
coast but only the mid to upper 40s inland. It will feel even cooler
given the brisk wind off the ocean.

&&

.LONG TERM /MONDAY NIGHT THROUGH SATURDAY/...
*Rain showers continue late Mon-Tue night
*Dry and breezy Wed-Thursday
*Rain chances return late week/early weekend

Monday night and Tuesday...

The extended forecast features an active and progressive pattern
with several shortwaves moving through the mid level flow, first on
Tuesday/Tuesday night then again around Friday. Monday night the
weak wave of low pressure brings continued widespread rain chances.
Good moisture advection has PWATs over 1" by late Mon while the
highest rain amounts look to be concentrated over the southeastern
zones where a 30-40 kt LLJ traverses the region, exiting by 12Z.
This exit will potentially bring a brief lull in the rain, but any
break won't last long. A strong low pressure moving north through
the Great Lakes region will bring a warm front and more rain north
through SNE on Tuesday. The latest runs of the NAM and GFS show the
warm sector reaching far enough north to bring temperatures into the
low to mid 60s. Dewpoints rise to the upper 50 and even low 60s
along the southern coast, which will contribute to increased
instability and thunderstorm chances Tuesday afternoon/night ahead
of a potent cold front which looks to move through during the
overnight hours. Ahead of that front a much stronger 925 LLJ (~60
kts) moves through bringing strong forcing to tap into a very moist
atmosphere (PWAT over 1.5") and bring widespread rain late Tuesday
through very early Wednesday morning.

Wednesday and Thursday...

Behind the cold front Wednesday and Thursday look dry with
increasing sun. Good CAA at the low and mid levels will bring highs
down into the low 50s by Thursday, around normal for early november.
Additionally, post frontal westerly winds will be gusty. 925 mb
winds of 35-40 kts stick around, which model soundings suggest
should be able to mix down Wednesday, tapering off on Thursday.

Friday and Saturday...

The end of the week looks wet as our next low pressure system moves
through sometime on or around Friday. Confidence in timing and
details is low at the moment given significant disagreement between
synoptic models. Overall, though, look for the return of rain by the
end of the week into early Saturday.

&&

.AVIATION /12Z SUNDAY THROUGH THURSDAY/...
Forecaster Confidence Levels...

Low - less than 30 percent.
Moderate - 30 to 60 percent.
High - greater than 60 percent.

Short Term /through Monday/...High confidence.

12z update...

Today...

VFR, dry weather and diminishing WNW winds becoming NNE toward
evening.

Tonight...

VFR, dry weather and light NNE winds.

Monday...

VFR and dry in the morning, then lowering to MVFR with possible
IFR by late in the day. Rain likely overspreads CT/RI and south
of the Mass Pike during the afternoon.

KBOS Terminal...High confidence.

KBDL Terminal...High confidence.

Outlook /Monday Night through Thursday/...

Monday Night: Mainly MVFR, with areas IFR possible. Windy with
local gusts to 30 kt. SHRA likely.

Tuesday: Mainly MVFR, with areas IFR possible. Windy with local
gusts to 30 kt. Chance SHRA, isolated TSRA.

Tuesday Night: Mainly VFR, with areas MVFR possible. Windy with
gusts to 35 kt. SHRA likely, slight chance TSRA.

Wednesday: VFR. Windy with local gusts to 30 kt.

Wednesday Night: VFR. Windy with gusts to 30 kt.

Thursday: VFR. Windy with local gusts to 30 kt.

&&

.MARINE...
Forecaster Confidence Levels...

Low - less than 30 percent.
Moderate - 30 to 60 percent.
High - greater than 60 percent.

Through Monday...High confidence.

Today...

Winds continue to diminish this morning as 1030+ mb surface high
builds from the Mid Atlantic states into New England resulting in
light winds this afternoon. Thus seas will continue to subside.
Sunshine, good vsby and dry weather today.

Tonight...

Surface high drifts into the Maritimes but a ridge of high pressure
extends across New England resulting in light winds, dry weather and
good vsby.

Monday...

Dry weather and light winds to begin the day. However as weak low
pressure forms south of New England combined with high pressure over
the Maritimes, east winds will increase up to 25 kt late in the day
along with seas building especially RI waters and south and east of
Cape Cod and Nantucket. Rain over the southern waters during the
afternoon likely drifts northward into Cape Cod waters late in the
day.

Outlook /Monday Night through Thursday/...

Monday Night through Tuesday: Low risk for Small Craft Advisory
winds with gusts up to 30 kt. Seas up to 5 ft. Rain showers
likely, slight chance of thunderstorms.

Tuesday Night: Low risk for gale force winds with gusts up to
35 kt. Rough seas up to 9 ft. Rain showers, slight chance of
thunderstorms.

Wednesday: Moderate risk for Small Craft Advisory winds with
gusts up to 30 kt. Areas of rough seas.

Wednesday Night: Low risk for gale force winds with gusts up to
35 kt. Areas of rough seas.

Thursday: Moderate risk for Small Craft Advisory winds with
local gusts up to 30 kt. Local rough seas.

&&

.BOX WATCHES/WARNINGS/ADVISORIES...
CT...None.
MA...None.
RI...None.
MARINE...Small Craft Advisory until 10 AM EST this morning for ANZ250-
     251.

&&

SYNOPSIS...Nocera/BW
NEAR TERM...Nocera/BW
SHORT TERM...Nocera
LONG TERM...BW
AVIATION...Nocera/BW
MARINE...Nocera/BW
Hazardous weather outlook, Nov 4, 3:17 AM EST, 4 hours 24 minutes before
Hazardous Weather Outlook
National Weather Service Boston/Norton MA
317 AM EST Sun Nov 4 2018

CTZ002>004-MAZ002>024-026-RIZ001>008-050830-
Hartford CT-Tolland CT-Windham CT-Western Franklin MA-
Eastern Franklin MA-Northern Worcester MA-Central Middlesex MA-
Western Essex MA-Eastern Essex MA-Western Hampshire MA-
Western Hampden MA-Eastern Hampshire MA-Eastern Hampden MA-
Southern Worcester MA-Western Norfolk MA-Southeast Middlesex MA-
Suffolk MA-Eastern Norfolk MA-Northern Bristol MA-
Western Plymouth MA-Eastern Plymouth MA-Southern Bristol MA-
Southern Plymouth MA-Barnstable MA-Dukes MA-Nantucket MA-
Northern Middlesex MA-Northwest Providence RI-
Southeast Providence RI-Western Kent RI-Eastern Kent RI-Bristol RI-
Washington RI-Newport RI-Block Island RI-
317 AM EST Sun Nov 4 2018

This Hazardous Weather Outlook is for northern Connecticut, all of
Massachusetts east of Berkshire County, and Rhode Island.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

ANZ230>237-250-251-254>256-050830-
Boston Harbor-Cape Cod Bay-Nantucket Sound-Vineyard Sound-
Buzzards Bay-Rhode Island Sound-Narragansett Bay-Block Island Sound-
Coastal waters east of Ipswich Bay and the Stellwagen Bank National
Marine Sanctuary-Massachusetts Bay and Ipswich Bay-
Coastal waters from Provincetown MA to Chatham MA to Nantucket MA
out 20 nm-
Coastal Waters extending out to 25 nm South of Marthas Vineyard and
Nantucket-
Coastal Waters from Montauk NY to Marthas Vineyard extending out to
20 nm South of Block Island-
317 AM EST Sun Nov 4 2018

This Hazardous Weather Outlook is for Massachusetts and Rhode
Island coastal waters.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

For the latest updates, please visit our webpage at
www.weather.gov/boston

You can follow us on Facebook at
www.facebook.com/NWSBoston

You can follow us on Twitter at
@NWSBoston

The office that day

Everything else NWS Boston/Norton, MA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 3, 10:13 PM EDTSmall Craft AdvisoryBOX6 hr
Nov 4, 3:05 AM ESTSmall Craft AdvisoryBOX12 hr
Nov 4, 3:24 PM ESTSmall Craft AdvisoryBOX36 hr

Nearby

Small Craft Advisories in Massachusetts, 2018Every small craft advisory in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.